Cardiac arrest following use of sumatriptan

@article{Kelly1995CardiacAF,
  title={Cardiac arrest following use of sumatriptan},
  author={Kevin M Kelly},
  journal={Neurology},
  year={1995},
  volume={45},
  pages={1211 - 1213}
}
  • K. Kelly
  • Published 1 June 1995
  • Medicine
  • Neurology
Article abstract—I report a 35-year-old woman with occult coronary artery disease who experienced cardiac arrest within minutes after receiving a first-time dose of subcutaneous sumatriptan for migraine. The patient was resuscitated, and subsequent serial cardiac enzymes indicated myocar-dial infarction. Because sumatriptan can cause coronary artery vasospasm, patients with significant risk factors for coronary artery disease should be carefully evaluated for cardiovascular disease prior to the… 
A Case of Myocardial Infarction with Sumatriptan Use
TLDR
A 16-year-old male patient presenting with acute inferior myocardial infarction after sumatriptan use is reported without any known risk factors of coronary artery disease.
Oral sumatriptan-associated transmural myocardial infarction
TLDR
Oral sumatriptan should be used with caution in any patient with vascular risk factors and avoided in those with coronary artery disease or vasospasm.
Myocardial infarction after taking zolmitriptan.
TLDR
A patient with mild non-obstructive coronary artery disease who sustained an inferior wall myocardial infarction shortly after taking zolmitriptan as abortive therapy for migraine headaches is reported.
Zolmitriptan induced acute coronary syndrome: a unique case.
TLDR
This is the first reported case of a patient with a myocardial infarction after taking oral zolmitriptan in which coronary angiogram clearly demonstrated coronary vasospasm reversal after intracoronary nitroglycerine.
Acute myocardial infarction after sumatriptan administration for cluster headache
TLDR
A 42-year-old man with episodic cluster headache without history of coronary artery disease who was admitted to coronary care unit for acute myocardial infarction after 3 h of subcutaneous injection of sumatriptan is described.
Vasospasm induced myocardial ischaemia secondary to sumatriptan use
TLDR
A case of a patient without prior risk factors for CAD and angiographically unremarkable coronary arteries who presented with evidence of an AMI after oral sumatriptan use for migraines is presented.
Triptans and troponin: a case report
TLDR
This case report describes for the first time acute coronary syndrome in a 67-year old patient after oral intake of naratriptan for migraine, who presented with T-wave inversions in the ECG and a positive troponin-T at the hospital.
Acute Coronary Vasospasm Resulting from Sumatriptan Administration in a Patient with Raynaud's Disease
TLDR
Migraine headaches and variant angina occur frequently in patients who have Raynaud’s disease, and these symptoms suggest a common etiology of increased sensitivity to vasoactivity.
Sumatriptan therapy for headache and acute myocardial infarction
TLDR
Inherent in its mechanism of action, sumatriptan could produce (coronary) vasospasm sometimes followed by AMI, and the drug should not be prescribed to patients with history, symptoms or signs of ischemic vascular disease; an in-depth evaluation should be carried out in subjects at intermediate cardiovascular risk.
QT Prolongation, Torsade de Pointes, Myocardial Ischemia From Coronary Vasospasm, and Headache Medications. Part 1: Review of Serotonergic Cardiac Adverse Events With a Triptan Case
TLDR
Serotonin (5‐hydroxytryptamine)1B/1D agonists are vasoconstrictors that can affect coronary and cerebral arteries and occasionally trigger vasospasm.
...
...

References

SHOWING 1-10 OF 10 REFERENCES
Cardiorespiratory distress after sumatriptan given by injection.
TLDR
The second case is less clear in that there was a previous history of cardiac surgery, but eight separate administrations of the drug produced similar symptoms, which were shown to be due to ventricular tachycardia on hospital admission, and it is suggested that subcutaneous sumatriptan should be administered with caution and that the first dose should be given while the cardiac rhythm is being closely monitored.
Coronary vasospasm induced by subcutaneous sumatriptan.
Drs F WILLETT, N CURZEN, J ADAMS, and M ARMITAGE (Royal Bournemouth Hospital) write: Surnatriptan is a serotonin-l (5HTI) agonist which binds receptors in cranial blood vessels causing
Coronary vasospasm and sumatriptan.
TLDR
Although reports of chronic psychosis and acute rhabdomyolysis associated with misuse of ecstasy give cause for concern, it is believed that the main burden for hospital and ambulance services will be the more mundane and often unreported effects of acute intoxication.
[Treatment of migraine attacks with sumatriptan].
The serotonin agonist, sumatriptan, is a new, highly promising alternative treatment for migraine that has a vasoconstricting effect on the blood vessels dilated during an attack. In addition,
Long-term experience with sumatriptan in the treatment of migraine.
TLDR
In long-term studies the high efficacy of sumatriptan is maintained, and the adverse event profile is unchanged and unaffected by attack frequency, which is consistent with previous studies.
Effect of Subcutaneous Sumatriptan, a Selective 5HT1 Agonist, on the Systemic, Pulmonary, and Coronary Circulation
TLDR
Sumatriptan, a SHT, receptor agonist administered by the subcutaneous route, causes a vasopressor response in the systemic and pulmonary arterial circulations and coronary artery vasoconstriction.
Sumatriptan in the acute treatment of migraine
Postmarketing study of cardiovascular adverse reactions associated with sumatriptan.
TLDR
This study has shown clear trends in risk taking behaviour on the decline in intravenous drug users and the Edinburgh epidemic: a case study, which highlights the need to understand more fully the dynamics of this epidemic.
Transmural mvocardial infarction with sumatriptan
  • Lancet
  • 1993
Migraine treatment with S.C. sumatriptan in daily practice: a nonclinical documentation of tolerability and efficacy
  • Rose FC, ed. New advances in headache research
  • 1994